Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 92, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 30, 2016, 9:29 AM CST. It took effect at Dec 31, 2016, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2016, 9:29 AM CST (15:29 UTC)
- In effect from
- Dec 31, 2016, 12:00 AM CST
- Expired
- Dec 31, 2016, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
394 WHUS73 KGRB 301529 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 929 AM CST FRI DEC 30 2016 ...INCREASING WINDS AND WAVES LATE FRIDAY NIGHT INTO SATURDAY AFTERNOON... .STRONG SOUTHERLY WINDS WILL BRING A RAPID INCREASE IN WAVE HEIGHTS AS WELL SOME GUSTY CONDITIONS FRIDAY NIGHT. WINDS ARE EXPECTED TO SHIFT WESTWARDS INTO SATURDAY WITH FREQUENT GUSTS POSSIBLE INTO THE EARLY AFTERNOON AS WAVES BEGIN TO SETTLE ONCE MORE. LMZ541>543-302330- /O.EXP.KGRB.SC.Y.0091.000000T0000Z-161230T1500Z/ /O.NEW.KGRB.SC.Y.0092.161231T0600Z-161231T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 929 AM CST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY. * WINDS...NORTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS. * WAVES...4 TO 6 FEET AFTER MIDNIGHT DECREASING TO 3 TO 5 SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-301630- /O.EXP.KGRB.SC.Y.0091.000000T0000Z-161230T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 929 AM CST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE SUBSIDED. $$
5 follow-up statements
354 WHUS73 KGRB 302136 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CST FRI DEC 30 2016 ...INCREASING WINDS AND WAVES LATE TONIGHT INTO SATURDAY AFTERNOON... .STRONG SOUTHERLY WINDS WILL BRING A RAPID INCREASE IN WAVE HEIGHTS AS WELL SOME GUSTY CONDITIONS LATE TONIGHT. WINDS ARE EXPECTED TO SHIFT WESTWARDS INTO SATURDAY WITH FREQUENT GUSTS POSSIBLE INTO THE EARLY AFTERNOON AS WAVES BEGIN TO SETTLE ONCE MORE. LMZ541>543-310545- /O.CON.KGRB.SC.Y.0092.161231T0600Z-161231T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 336 PM CST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * WINDS...SOUTH TO SOUTHWEST INCREASING TO 15 TO 20 KNOTS LATE TONIGHT...WITH GUSTS TO 25 KNOTS. WINDS VEERING WEST SATURDAY INTO SATURDAY EVENING 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...BEFORE WEAKENING. * WAVES...4 TO 7 FEET AFTER MIDNIGHT DECREASING TO 3 TO 5 SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
512 WHUS73 KGRB 310249 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 849 PM CST FRI DEC 30 2016 ...INCREASING WINDS AND WAVES LATE TONIGHT INTO SATURDAY AFTERNOON... .STRONG SOUTHERLY WINDS WILL BRING A RAPID INCREASE IN WAVE HEIGHTS AS WELL SOME GUSTY CONDITIONS LATE TONIGHT. WINDS ARE EXPECTED TO SHIFT WESTWARDS INTO SATURDAY WITH FREQUENT GUSTS POSSIBLE INTO THE EARLY AFTERNOON AS WAVES BEGIN TO SETTLE ONCE MORE. LMZ541>543-311100- /O.CON.KGRB.SC.Y.0092.161231T0600Z-161231T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 849 PM CST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * WINDS...SOUTH TO SOUTHWEST INCREASING TO 15 TO 25 KNOTS LATE TONIGHT. WINDS VEERING WEST SATURDAY INTO SATURDAY EVENING 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...BEFORE WEAKENING. * WAVES...4 TO 7 FEET AFTER MIDNIGHT DECREASING TO 3 TO 5 SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
673 WHUS73 KGRB 311001 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 401 AM CST SAT DEC 31 2016 ...WINDS AND WAVES WILL GRADUALLY DIMINISH BY LATE AFTERNOON... .GUSTY WEST WINDS AND LARGE WAVES WILL SLOWLY DIMINISH BY LATE AFTERNOON. LMZ541>543-311815- /O.CON.KGRB.SC.Y.0092.000000T0000Z-161231T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 401 AM CST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST AND WEAKENING BY LATE AFTERNOON. * WAVES...3 TO 5 FT SUBSIDING TO 2 TO 4 FT BY DUSK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
324 WHUS73 KGRB 311543 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 943 AM CST SAT DEC 31 2016 ...WINDS AND WAVES WILL GRADUALLY DIMINISH BY LATE AFTERNOON... .GUSTY WEST WINDS AND LARGE WAVES WILL SLOWLY DIMINISH BY LATE AFTERNOON. LMZ541>543-312100- /O.CON.KGRB.SC.Y.0092.000000T0000Z-161231T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 943 AM CST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST AND WEAKENING BY LATE AFTERNOON. * WAVES...3 TO 5 FT SUBSIDING TO 2 TO 4 FT BY DUSK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
761 WHUS73 KGRB 312100 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST SAT DEC 31 2016 ...WINDS AND WAVES HAVE SUBSIDED... LMZ541>543-312200- /O.EXP.KGRB.SC.Y.0092.000000T0000Z-161231T2100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 300 PM CST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 5:51 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 30, 5:51 AM CST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 551 AM CST Fri Dec 30 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 400 AM CST Fri Dec 30 2016 SURFACE HIGH WILL MOVE ACROSS THE AREA TODAY AND PRODUCE SEASONABLE TEMPERATURES. CLOUDS SHOULD CLEAR FOR AWHILE OVER ALL BUT NORTH CENTRAL WISCONSIN BUT THE CLEARING WILL NOT LAST, AS AN APPROACHING ALBERTA CLIPPER SYSTEM ALREADY HAS A SIGNIFICANT BAROCLINIC LEAF CLOUD SIGNATURE OVER NORTH DAKOTA AND SASKATCHEWAN EARLY THIS MORNING. THESE CLOUDS WILL QUICKLY STREAM INTO THE FORECAST AREA DURING THE AFTERNOON. THE ATMOSPHERE IS FAIRLY DRY, SO THERE WILL LIKELY BE SOME VIRGA FOR AWHILE BEFORE LOW LEVELS GET MOIST ENOUGH FOR SNOW TO REACH THE GROUND. THE TRACK OF THE SYSTEM SHOULD BRING 1 TO 3 INCHES OF SNOW ROUGHLY NORTH OF A MERRILL TO KEWAUNEE LINE TONIGHT WITH AN INCH OR LESS TO THE SOUTH. FOUR INCHES OF SNOW ARE NOT OUT OF THE QUESTION NEAR THE MICHIGAN BORDER. LOWS TONIGHT WILL PROBABLY BE DURING THE EARLY EVENING WITH SLOWLY RISING TEMPERATURES OVERNIGHT. LAKE EFFECT SNOW SHOWERS POSSIBLE FOR AWHILE IN THE FAR NORTH CENTRAL PART OF THE FORECAST AREA SATURDAY, BUT AMOUNTS WILL BE MINIMAL. HIGH TEMPERATURES WILL BE AROUND FIVE DEGREES ABOVE THE USUAL. .LONG TERM...Saturday Night Through Thursday Issued at 400 AM CST Fri Dec 30 2016 A quiet start to the new year is expected as the clipper system continues on its way toward Quebec. Temperatures on Saturday night and Sunday should be several degrees warmer than normal and even warmer conditions are in store for Sunday night and Monday. The next chance for precipitation arrives on Monday morning in warm advection ahead of an approaching mid level short wave and associated surface low that will eject out of the southwest CONUS trough. Type of precipitation will depend upon how much warm air makes it into the region both at the surface and aloft. There were still enough differences among the 00Z models that this remains in question, so have used surface temperatures to determine weather types for now. Stuck with snow across the forecast area on Monday morning, then have a mix or rain for the southeast half of the area during the afternoon as temperatures rise into the middle 30s. Any rain or mix should switch back to all snow Monday evening with the arrival of colder air as a cold front pushes across the state overnight. Snow chances continue into Tuesday evening in cyclonic surface flow ahead of an approaching short wave. Some lake effect snow remains possible across north central Wisconsin into Thursday. Much colder temperatures are in store starting on Wednesday. Expect highs to be mainly in the single digits and teens, with sub-zero and single digit lows. && .AVIATION...for 12Z TAF Issuance Issued at 551 AM CST Fri Dec 30 2016 MVFR ceilings will continue across north central Wisconsin much of the day while the remainder of the area should have VFR conditions through the afternoon hours. A clipper system will bring light snow and IFR conditions roughly north of a RRL to SUE line tonight, with maybe a few hours of light snow and MVFR conditions further south. Improving conditions expected Saturday with ceilings rising to VFR in most areas during the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, Dec 30, 4:18 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 418 AM CST FRI DEC 30 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 418 AM CST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ALBERTA CLIPPER SYSTEM IS EXPECTED TO BRING ACCUMULATING SNOW TO NORTHERN WISCONSIN TONIGHT. A TOTAL OF 1 TO 3 INCHES OF SNOW IS EXPECTED NORTH OF A MERRILL TO KEWAUNEE LINE, WITH LESS THAN AN INCH TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING WEATHER SYSTEM IS EXPECTED TO AFFECT NORTHEAST WISCONSIN EARLY NEXT WEEK. FORECAST MODELS CONTINUED TO DIFFER WITH THE EXACT STRENGTH AND TRACK OF A LOW PRESSURE SYSTEM, SO IT IS STILL TOO EARLY TO PRECISELY DETERMINE PRECIPITATION TYPE AND AMOUNTS. BE SURE TO CHECK FOR LATER FORECASTS AND STATEMENTS IF YOU PLAN TO TRAVEL ACROSS THE GREAT LAKES OR UPPER MIDWEST EARLY NEXT WEEK. BEHIND THIS SYSTEM...IT LOOKS LIKE ANOTHER ROUND OF ARCTIC AIR WILL OVERSPREAD THE REGION FOR THE LATTER HALF OF NEXT WEEK. SUB- ZERO LOW TEMPERATURES AND WIND CHILLS IN THE DOUBLE DIGITS BELOW ZERO WILL BE POSSIBLE OVER PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-311030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 418 AM CST FRI DEC 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RDM/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:47 PM CST | Winter Weather Advisory | GRB | Door, Florence, Forest, Marinette, Oconto, Vilas | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.